MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER REVOLUTION DSP SCISSORS; SCISSORS, OPHTHALMIC
Catalog Number 706.52
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that end of an ophthalmic surgical scissors snapped off inside the right eye of the patient and was retrieved during cutter lensectomy, pars plana vitrectomy (ppv), removal of silicon oil (roso), retinectomy, endolaser, oil, membrane dissection surgery.It was also reported that enlargement of scleral wound was required in order to remove broken scissor fragment.The surgery was completed on the same day after replacing with another scissors with same gauge.No patient impact was reported.
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6., and h.11.A review of the device history record traceable to the reported lot number indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated it.The concerned sample was not received at the investigation site for evaluation.Therefore, no further assessment is possible and the investigation is concluded without identifying the root cause.A sample was not received at the investigation site.Therefore, the root cause for the customer complaint issue cannot be determined conclusively.The exact root cause for the customer's reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.If new information is received, this case will be re-opened and the input will be considered and reflected.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER REVOLUTION DSP SCISSORS
Common Device Name
SCISSORS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19632074
Report Number3003398873-2024-00068
Device Sequence Number17926479
Product Code HNF
UDI-Device Identifier07612717066885
UDI-Public07612717066885
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number706.52
Device Lot Number1693Y2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date09/26/2024
Date Device Manufactured10/18/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age10 YR
Patient SexFemale